I am a stage IV survivor. I was diagnosed with cancer for the second time in my breast in 2006. This time it mastisized to my right femur which was treated with 10 treatments of radiation. The breast was removed. I have been on Arimidex 6 years now. I have gradually gained 40 pounds, continually have hot flashes and night sweats, have joint pain and now starting to retain water/have diarreah. I had a 135 IQ but after being on Arimidex lost the ability to do math and have problems with simple addition and subtraction. Also I have directional issues. I get lost easily, it being worse if I am overly tired or stressed out. I always keep a Garmin in my automobile. I also have acquired problems with spelling and remembering things. I am 57 years old.
The joint pain was compensated by taking gloucasimine and chrondroitin which can be purchased from Wal-Mart. For the night sweats I put a small $8 fan on my headboard and turn it on and ofrf as I need it. I will be changing my medication to something else soon.
I have stayed on Arimidex as long as I could for one reason: It works to keep the cancer at bay. 20% of the people with my type of cancer make it past 2 years and I am going on 7. Unfortunately the side effects are now too much witht he water retention. I have made myself exercise a min of 3 times a week and truly believe it has helped with the side effects up until now.
I'm not sure if it was just a mistake or if you intentionally made this a poll between Arimidex and its side effects, or breast cancer. If so, only your vote counts. You are the only one who can decide what is the best decision for you.
I didn't see any question in your post, but if you do have one, we'd be glad to try to help.
HMMM. So many of your symptoms sound like the normal menopausal or post-menopausal symptoms.
The joint aches are the most common. I was on Arimedex for 6 years.
Anti-breast cancer meds all have side effects & each women experiences them differently. Talk to your oncologist about your side-effects & if another hormonal treatment would be more tolerable.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.